Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 2, 2005, 3:58 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2005, 3:58 PM MST (22:58 UTC)
- Expired
- Aug 2, 2005, 4:30 PM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:05 PM MST, 53 minutes earlier.
Area forecast discussion, Aug 2, 3:05 PM MST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 305 PM MST TUE AUG 2 2005 .SYNOPSIS...MOISTURE WILL CONTINUE TO STREAM ACROSS ARIZONA UNDER SOUTHERLY FLOW ALOFT FOR THE NEXT SEVERAL DAYS. THE DAILY CYCLE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. && .DISCUSSION...THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON ACROSS MUCH OF NORTHERN ARIZONA. SPECIAL 18Z KFGZ UPPER-AIR SOUNDING STILL EXHIBITING FAVORABLE INSTABILITY THROUGH A DEEP MOIST LAYER. MODELS ALSO HINTING AT SOME FAVORABLE BUT WEAK JET DYNAMICS FOR NORTHWEST AZ. AFTER A DOWNTURN IN ACTIVITY OVERNIGHT...LOOKING FOR INCREASING THUNDERSTORMS AGAIN BY TOMORROW AFTERNOON. MEANWHILE...THE CENTER OF THE 500MB HIGH REMAINS TO THE EAST OF THE 4 CORNERS REGION...OVER THE GREAT PLAINS OF EASTERN COLORADO AND WESTERN KANSAS. GFS MODEL FORECASTS ARE CONSISTENT IN KEEPING THIS FEATURE IN THE SAME GENERAL VICINITY FOR THE NEXT 48 HRS...WITH HIGH PRESSURE RIDGING EXTENDING WESTWARD AND ENVELOPING MOST OF THE WESTERN U.S. BY THE END OF THE WEEK. FOR NOW...DO NOT ANTICIPATE THIS FEATURE...OR THE EASTERLY WAVE MOVING ACROSS NORTHERN MEXICO...TO SIGNIFICANTLY CHANGE THE MOIST AIRMASS SITTING ACROSS THE STATE. SO...THE DAILY MENTION OF PRECIPITATION CHANCES WILL LIKELY CONTINUE WITH DEJA VU LIKE FREQUENCY THROUGH THE END OF THE 7-DAY FORECAST PERIOD. TEMPERATURES ARE FORECAST TO REMAIN NEAR SEASONAL NORMS. && .AVIATION...FOR 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH AROUND 03Z...THEN DECREASE TO ISOLATED COVERAGE. MOISTURE IS PLENTIFUL OVER THE AREA...SO EXPECT CEILINGS DOWN TO 1-2K FT AGL...VISIBILITY BRIEFLY BELOW 1 MILE...AND SMALL HAIL WITH THE STRONGEST STORMS. THE MOST INTENSE STORMS THROUGH 03Z WILL BE MAINLY WEST OF A LINE FROM 4-CORNERS TO FLAGSTAFF TO SHOW LOW. SCATTERED STORMS ARE EXPECTED AGAIN BY AROUND 18Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD/JJ
Hazardous weather outlook, Aug 2, 10:00 AM MST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE AUG 2 2005 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS MORNING AND AFTERNOON...INITIALLY ACROSS THE HIGHER TERRAIN REGIONS OF NORTHERN ARIZONA. SOME STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS AND FLASH FLOODING WILL BE THE MAIN THREAT TODAY...ESPECIALLY IN LOCATIONS THAT RECEIVED SIGNIFICANT RAINS IN THE LAST TWO DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE. LOOK FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE THREAT OF HEAVY RAINS WITH SOME STORMS WILL MAINTAIN THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:41 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Aug 1, 5:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Aug 2, 11:19 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Aug 2, 11:35 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 17 min |
| Aug 2, 3:33 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 27 min |
| Aug 2, 3:45 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 45 min |
| Aug 2, 4:06 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 24 min |
| Aug 2, 4:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 30 min |
| Aug 2, 4:30 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.